very light coloured stools

Discussion Board Forums General Discussion very light coloured stools

Viewing 15 posts - 1 through 15 (of 35 total)
  • Author
    Posts
  • #73083
    moonpie1
    Participant

    thanks guys for the advice re the medication, sounds like it is a pretty standard medication option and one that seems to be beneficial,

    will it stop the light stools or is it really just for symptom control?

    #73082
    gavin
    Moderator
    #73081
    shellina
    Member

    Yesterday I was going to tell you that it sounds like Cholestramine. My husband took it when he was itching very badly. It helps with binding the bile to whatever she eats for digestive purposes. In other words, it helps with the flow. It is used to treat itching caused by excess bile and it helps with jaundice. My hubby no longer needs it since he now has an external drain for the bile. However, it was a GOD send when he did use it. We would mix it with juice. It is also used for other reasons such as high cholesterol and sometimes for diarrhea.

    #73080
    marions
    Moderator

    Moonpie….How long does it take for the appointment with the specialist?

    #73079
    lainy
    Participant

    Moonpie, my best friend has IBS, we all gotta have something right? She has been taking cholestyramine for a few years now and swears by it. That’s the best I can do. I also hope the appointment comes up rather quickly.

    #73078
    moonpie1
    Participant

    Hi the name of the medication is cholestyramine, has anyone else been given this and know of this medication, will have to ask mum if she thinks it is helping, I just want the drs to make sure they are keeping an eye on her and not fobbing her off with different tablets when it could be something like a blocked stent. hopefully her appointment for Aintree will arrive soon

    #73077
    marions
    Moderator

    moonpie…. looking back at your posting it appears that your Mom’s stent was placed about 2 months ago. These stents have a tendency to clog with debris anywhere between 1 and 3 months. You may want to make sure that her temperature is taken daily and to contact the physician if she develops a fever. Just wanted to mention.
    Hugs,
    Marion

    #73076
    gavin
    Moderator

    Hi Moonpie,

    Laxido is a laxative as I am sure that you know, here is a link on it –

    http://www.nhs.uk/medicine-guides/pages/MedicineOverview.aspx?medicine=Laxido

    My dad used Lactulose morning and night and that worked well for him. He also tried Movicol but that wasn’t so successful for him. Many people here have used Lactulose to help with things. The other powder that you talk of could have been enzymes to help your mum with digestion issues and breaking down of her food etc.

    I know that it can be hard for you getting all of the information now second hand as it were through someone else, especially so if they themselves are not sure what is been given and what for etc. Perhaps you could speak with your mum and see if she would agree to you talking directly to her gp every now and again?

    Best wishes,

    Gavin

    #73075
    moonpie1
    Participant

    Its not that I don have trust in the gp, they are very kind and willing to see mum at short notice-rural practice as opposed to a busy town practice, however I just want to make sure they aren’t doing mum a dis-service in any way by not keeping on top of her symptoms and just blindly prescribing things that may be masking things, im sure they have prescribed whatever it is for good reason,

    #73074
    clarem
    Participant

    I quite agree Moonpie. In reality you shouldn’t need to but sometimes the system is not what it should be and it is necessary to be on top of it.

    #73073
    moonpie1
    Participant

    I will ask him tomorrow as now that I am away from home, I want to be kept in the loop about things and check things out as much as possible.

    #73072
    clarem
    Participant

    Hi Moonpie,

    Can your Dad give you the name on the packet?

    #73071
    moonpie1
    Participant

    sorry, dad just said It was some powder, the one she had with water was her laxido that she has stopped taking for quite a bit after having diaorhea and all the light coloured stools

    #73070
    moonpie1
    Participant

    hello all,

    just a quick question if anyone knows, regarding my mums light coloured stools etc, she went to the drs early in the week and they did a blood test, dad said that the dr has prescribed her some sort of medication in a powder form to take with water to help with the light coloured stools, he said something about it being to help mum digest/process the fats? im not sure what this is, he was very vague about it and kept saying everything came back ok, they’ve just given her a bit of medication. I need to gently ask mum how the stools are and make sure that the gp is still keeping an eye on her. he said that the drs going to be repeating blood tests soon.

    #73069
    hercules
    Moderator

    Its fun to laugh Moonpie but it is very important to listen to our bodies when we are afflicted with any digestive disease and the end result of digestion is a key indicator when things are right or wrong.Don’t stop looking, Pat

Viewing 15 posts - 1 through 15 (of 35 total)
  • You must be logged in to reply to this topic.